Alert archive / South Carolina / Lake Wind Advisories in 2007

Lake Wind Advisory 2, NWS Columbia, SC

January 7, 200716 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 7, 2007, 3:42 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 8, 2007, 12:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:42 AM EST (08:42 UTC)
In effect from
Jan 8, 2007, 12:00 AM EST
Expired
Jan 8, 2007, 5:00 PM EST
In force
17 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 070842
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
342 AM EST SUN JAN 7 2007

...LAKE WIND ADVISORY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WITH
GUSTY WINDS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071645-
/O.NEW.KCAE.LW.Y.0002.070108T0500Z-070108T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
342 AM EST SUN JAN 7 2007

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
MONDAY. 

SOUTHWEST WINDS ON THE AREA LAKES WILL INCREASE TO 15 TO 25 KNOTS
AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE GUSTY
WINDS WILL CONTINUE THROUGH MONDAY AS THE WINDS SHIFT TO THE WEST
BEHIND THE FRONT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$


AWP
2 follow-up statements
000 
WWUS72 KCAE 071609
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1109 AM EST SUN JAN 7 2007

...LAKE WIND ADVISORY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WITH
GUSTY WINDS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
081000-
/O.CON.KCAE.LW.Y.0002.070108T0500Z-070108T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1109 AM EST SUN JAN 7 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EST MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EST MONDAY. 

SOUTHWEST WINDS ON THE AREA LAKES WILL INCREASE TO 15 TO 25 KNOTS
AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE
GUSTY WINDS WILL CONTINUE THROUGH MONDAY AS THE WINDS SHIFT TO
THE WEST BEHIND THE FRONT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 081110
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
610 AM EST MON JAN 8 2007

...LAKE WIND ADVISORY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING WITH
GUSTY WINDS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
082200-
/O.CON.KCAE.LW.Y.0002.000000T0000Z-070108T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
610 AM EST MON JAN 8 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

WEST WINDS WILL INCREASE ON THE AREA LAKES WILL INCREASE TO 15 TO
25 KNOTS THIS MORNING AS A COLD FRONT MOVES THROUGH THE AREA. THE
GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 7, 2:51 AM EST, 51 minutes earlier.

Area forecast discussion, Jan 7, 2:51 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
251 AM EST SUN JAN 7 2007

.SHORT TERM /TODAY THROUGH TUESDAY/...
WARM FRONT DEVELOPING FROM SOUTH CENTRAL GEORGIA WITH CONSIDERABLE
LOW TO MID LEVEL CLOUDS ADVECTING NORTHEAST TOWARD THE CSRA. RADAR
SHOWING SHOWERS DEVELOPING IN THAT AREA AS WELL. AMPLIFIED UPPER
TROUGH OVER THE CENTRAL STATES MOVING EAST ACROSS THE MISSISSIPPI
VALLEY. SURFACE LOW DEVELOPING ALONG THE GULF COAST THIS MORNING
WILL MOVE NORTHEAST ACROSS THE APPALACHIANS THIS AFTERNOON. MODELS
INDICATE STRONG ISENTROPIC LIFT WILL DEVELOP ACROSS THE REGION BY
EARLY THIS AFTERNOON AS WARM FRONT MOVES NORTH. ANOMALOUSLY STRONG
LOW LEVEL SOUTH WINDS...950MB-850MB...60KT AT 850MB WILL TRANSPORT
MOISTURE NORTH ACROSS THE CAROLINAS. STRONG SYNOPTIC LIFT
INDICATED BY MODELS. HIGHEST POPS/QPF IN THE PIEDMONT/UPSTATE
WHERE BEST LIFT INDICATED BY ENSEMBLE GUIDANCE. INSTABILITY
APPEARS WEAK...HOWEVER SHEAR PROFILES INDICATE STRONG VERTICAL
WIND SHEAR. LOW TOP SUPERCELLS POSSIBLE LATE THIS AFTERNOON AND
OVERNIGHT.  STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY
MONDAY MORNING...WILL FORECAST WIDESPREAD SHOWERS AHEAD OF FRONT.
DESPITE LIMITED CAPE...WILL ADD SCATTERED THUNDERSTORMS TO THE
FORECAST. MADE ONLY MINOR CHANGES TO TEMPERATURE FORECAST THROUGH
THE PERIOD...APPEARS TO BE A RETURN TO MORE SEASONABLE WEATHER
AFTER TODAY. INCREASED WINDS TONIGHT AND MONDAY...SHOULD BE SOME
GUSTS ABOVE 20 MPH...STRENGTHENING LOW LEVEL JET TONIGHT AND
STRONG COLD AIR ADVECTION MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO CHANGES TO EXTENDED PERIOD. FLOW BEGINS TO FLATTEN OUT BY TUE
NIGHT/WED...BUT THEN HEIGHTS BEGIN TO RISE AGAIN WITH RIDGING
DEVELOPING ACRS THE AREA AHEAD OF TROUGH ACRS THE WRN U.S.. AT THE
SURFACE...HIGH PRESSURE ACRS THE AREA TUE NIGHT/WED WILL GRADUALLY
SLIDE OFF THE COAST THU/FRI. TEMPERATURES EXPECTED TO BE CLOSER TO
NORMAL THROUGH MUCH OF THE WEEK WITH LITTLE/NO CHANCES FOR PCPN.

&&

.AVIATION /08Z-06Z/...
VFR CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS WITH LOWER
CLOUDS BEGINNING TO MOVE IN AROUND 08-09Z. CLOUD CEILINGS WILL
DIMINISH BETWEEN 11-13Z AS THE LOW LEVEL MOISTURE QUICKLY BLANKETS
THE AREA. CURRENTLY HAVE LEFT PRECIPITATION OUT OF THE TAFS THROUGH
THE MORNING HOURS...HOWEVER WILL LIKELY USE A TEMPO GROUP FOR A
COUPLE OF HOURS BEFORE ARRIVAL OF THE MAIN PRECIPITATION FIELD
(15-18Z TIME FRAME). WINDS WILL BEGIN THE DAY FROM THE NORTHEAST AND
VEER TO SOUTHEAST DURING THE AFTERNOON...SPEEDS WILL BE 10 KTS OR
LESS THROUGH THE PERIOD.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY
     FOR SCZ015-016-018-020>022-025>031-035>038-041.

GA...LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY
     FOR GAZ040-063>065-077.

&&
Hazardous weather outlook, Jan 6, 4:34 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
434 AM EST SAT JAN 6 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070934-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
434 AM EST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.